Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 79, NWS Fort Worth, TX

April 29, 2016Leon County, Robertson County, Texas

NWS Fort Worth, TX issued this river flood warning at Apr 29, 2016, 9:41 AM CDT for Leon County, Robertson County, Texas. It took effect at Apr 30, 2016, 11:42 PM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Apr 29, 2016, 9:41 AM CDT (14:41 UTC)
In effect from
Apr 30, 2016, 11:42 PM CDT
Expired
May 4, 2016, 3:00 AM CDT
In force
3 days
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Leon County, TX, Robertson County, TX

The radar

The Ft Hood radar (KGRK), 116 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Navasota River near Easterly (EAST2). The gauge peaked at 19.05 ft at May 1, 2016, 10:00 PM CDT.

actionminormoderate510152004/2904/3005/0105/0205/0305/0405/05
Action stage
17 ft
Minor stage
19 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08110500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

040 
WGUS44 KFWD 291441
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
941 AM CDT FRI APR 29 2016

...The National Weather Service in Fort Worth has issued a Flood 
Warning for the following areas in Texas...

  Navasota River Near Easterly Affecting Leon and Robertson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC289-395-300241-
/O.NEW.KFWD.FL.W.0079.160501T0442Z-160504T0800Z/
/EAST2.1.ER.160501T0442Z.160502T0600Z.160503T2000Z.NO/
941 AM CDT FRI APR 29 2016

The National Weather Service in Fort Worth has issued a 

* Flood Warning for 
  The Navasota River Near Easterly.
* from Saturday evening to late Tuesday night...Or until the warning 
  is cancelled.
* At 0900 AM Friday the stage was 10.31 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...The river should rise above flood stage by Saturday 
  night and continue to rise to a crest near 21 feet by Monday 
  morning. The river should fall below flood stage by Tuesday 
  afternoon.

&&
 
LAT...LON 3132 9638 3102 9631 3105 9619 3132 9626

$$
2 follow-up statements
660 
WGUS84 KFWD 291924
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
224 PM CDT FRI APR 29 2016

...The Flood Warning continues for the following areas in Texas...
 
  Navasota River Near Easterly Affecting Leon and Robertson Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC289-395-300724-
/O.EXT.KFWD.FL.W.0079.160501T0544Z-160504T1000Z/
/EAST2.1.ER.160501T0544Z.160502T0600Z.160503T2200Z.NO/
224 PM CDT FRI APR 29 2016

The Flood Warning continues for
  The Navasota River Near Easterly.
* At 2 PM Friday the stage was 10.23 feet.
* Flood stage is 19 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 
  Sunday after midnight and crest near 21 feet by Monday after 
  midnight. The river should fall below flood stage by late Tuesday 
  afternoon.

&&
 
LAT...LON 3132 9638 3102 9631 3105 9619 3132 9626

$$
277 
WGUS84 KFWD 300305
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
1004 PM CDT FRI APR 29 2016

...The Flood Warning is cancelled for the following areas in Texas...
 
  Navasota River Near Easterly Affecting Leon and Robertson Counties
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC289-395-300334-
/O.CAN.KFWD.FL.W.0079.000000T0000Z-160504T1000Z/
/EAST2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1004 PM CDT FRI APR 29 2016

The Flood Warning is cancelled for
  The Navasota River Near Easterly.
* At 0900 PM Friday the stage was 10.68 feet.
* Flood stage is  19 feet.
* Forecast...The river is expected to rise but crest below flood 
  stage near 18 feet Monday after midnight.

&&
 
LAT...LON 3132 9638 3102 9631 3105 9619 3132 9626

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Apr 29, 7:10 AM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Apr 29, 7:10 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
710 AM CDT FRI APR 29 2016

.AVIATION...
/12Z TAFS/

PRIMARY CONCERN...THUNDER/SEVERE POTENTIAL THIS AFTERNOON.

A WARM FRONT HAS PUSHED NORTH OF THE DALLAS/FORT WORTH
METROPLEX...USHERING IN RICH GULF MOISTURE. AIDED BY A NOCTURNAL
LLJ...SOME WARM ADVECTION SHOWERS ARE OCCURRING NORTH OF THE
SURFACE BOUNDARY...IN AREAS GENERALLY NORTH AND EAST OF METRO TAF
SITES. EARLY MORNING THUNDERSTORMS THAT AFFECTED PORTIONS OF NORTH
TEXAS ARE NOW IMPACTING THE ARKLATEX...AND ADDITIONAL STORMS ARE
UNLIKELY AT TAF SITES THE REMAINDER OF THE MORNING.

WINDS HAVE VEERED TO THE SOUTH...AND THE NOCTURNAL BOUNDARY LAYER
IS STEADILY SATURATING FROM THE TOP DOWN. ADDITIONAL MOIST
ADVECTION THIS MORNING WILL DROP CEILINGS BELOW FL010 AT TIMES...
AND THE VISIBILITY MAY BRIEFLY DIP INTO THE MVFR CATEGORY BEFORE
THE LATE APRIL SUN WARMS THE SURFACE LAYER.

A CAP IS CURRENTLY IN PLACE...WHICH WILL INITIALLY PRECLUDE
SURFACE-BASED STORMS...BUT AS AN APPROACHING UPPER-LEVEL
DISTURBANCE PROVIDES LIFT...THIS CAP SHOULD GRADUALLY ERODE. IN
THE MEANTIME...A FEW ELEVATED SHOWERS WILL BE POSSIBLE BEFORE
UPDRAFTS BECOME ROOTED IN THE BOUNDARY LAYER. THUNDERSTORMS ARE
EXPECTED TO DEVELOP DURING THE EARLY AFTERNOON...PERHAPS JUST WEST
OF THE I-35 CORRIDOR. THE MOST LIKELY WINDOW FOR THUNDERSTORM
IMPACTS AT TAF SITES WILL BE FROM MID-AFTERNOON THROUGH SUNSET.
SOME OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS. TORNADIC SUPERCELLS WILL ALSO BE
POSSIBLE. THE ACTIVITY WOULD BE EAST OF THE I-35 CORRIDOR BY
NIGHTFALL...AFTER WHICH VFR CONDITIONS WILL PREVAIL.

WINDS WILL VEER TO THE SOUTHWEST TONIGHT...AND A SHIFT TO NORTH
FLOW WILL LIKELY OCCUR AFTER DAYBREAK SATURDAY MORNING. THIS WIND
SHIFT HAS BEEN INTRODUCED INTO THE EXTENDED PORTION OF THE DFW
TAF.

25

&&

.PREV DISCUSSION... /ISSUED 407 AM CDT FRI APR 29 2016/
A WARM FRONT WILL CONTINUE TO LIFT NORTH ACROSS THE REGION THIS
MORNING IN RESPONSE TO DEEP SURFACE LOW PRESSURE CURRENTLY
CENTERED ACROSS THE WESTERN TEXAS PANHANDLE. THIS WARM FRONT HAS
BEEN THE CATALYST FOR SHOWERS AND THUNDERSTORMS OVERNIGHT AND
WILL CONTINUE TO A FOCUS FOR STORM INITIATION THROUGH THE MORNING.
IT IS DIFFICULT TO SAY EXACTLY WHERE THE WARM FRONT WILL END UP
THIS AFTERNOON...BUT IT SHOULD BE IN THE VICINITY OF THE RED
RIVER. THIS WILL LEAVE ALL OF NORTH AND CENTRAL TEXAS IN VERY
MOIST AND UNSTABLE AIR. ALTHOUGH SOME SHOWERS AND STORMS MAY
DEVELOP IN THE WARM SECTOR THROUGH THE MORNING AS LARGE SCALE LIFT
ASSOCIATED WITH AN APPROACHING 4 CORNERS LOW INCREASES...STORMS
ARE MOST LIKELY TO DEVELOP DURING THE AFTERNOON ON AN EASTWARD
MOVING DRYLINE. STORMS THAT DEVELOP ALONG THE DRYLINE WILL HAVE A
GOOD POTENTIAL TO BECOME SEVERE WITH MORE THAN SUFFICIENT
INSTABILITY AND ADEQUATE VERTICAL SHEAR TO SUSTAIN TALL UPDRAFTS.
THEREFORE...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS. A FEW TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY NEAR
THE TRIPLE POINT WHICH WILL LIKELY BE SOMEWHERE WEST/NORTHWEST OF
THE CWA.

STORMS WILL MOVE EAST OFF THE DRYLINE THROUGH THE AFTERNOON AND
END UP GENERALLY ALONG AND EAST OF INTERSTATE 35 BY THIS EVENING.
THE SEVERE POTENTIAL WILL CONTINUE THIS EVENING ALONG WITH A
THREAT OF HEAVY RAINFALL AND SOME LOCALIZED FLOODING. WE HAVE
DECIDED NOT TO ISSUE A FLASH FLOOD WATCH AT THIS POINT IN TIME
SINCE THE UPPER LOW IS PROGGED TO LIFT TO THE CENTRAL PLAINS
OVERNIGHT/EARLY SATURDAY MORNING WHICH WILL SHIFT THE HEAVIEST
RAINFALL INTO EAST TEXAS.

DRIER AND COOLER AIR WILL BEGIN TO WORK IN FROM THE NORTHWEST
EARLY SATURDAY MORNING BEHIND A COLD FRONT. THE FRONT SHOULD MOVE
THROUGH ALL OF THE FORECAST AREA BY SUNSET SATURDAY AND BRING AN
END TO ALL PRECIPITATION CHANCES.

BRIEF SHORTWAVE RIDGING WILL TAKE PLACE OVER THE REGION SATURDAY
NIGHT THROUGH SUNDAY AND BRING DRY AND PLEASANT WEATHER.
HOWEVER...THE RIDGE AXIS WILL QUICKLY SHIFT EAST SUNDAY NIGHT AS
ANOTHER SHORTWAVE APPROACHES FROM THE WEST. ENERGY AND ELEVATED
MOISTURE FROM THIS SYSTEM WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY. HOWEVER...SINCE LOW
LEVEL MOISTURE WILL BE LIMITED...STORMS WILL BE ELEVATED AND
GENERALLY BELOW SEVERE LIMITS.

ONCE THE EARLY WEEK SHORTWAVE DEPARTS...A RIDGE OF HIGH PRESSURE
WILL AMPLIFY OVER THE REGION WEDNESDAY THROUGH FRIDAY AND BRING
RAIN-FREE WEATHER TO ALL OF NORTH AND CENTRAL TEXAS.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH    81  65  80  58  78 /  70  40  10   5   5
WACO                82  64  83  58  80 /  70  50  20  10   5
PARIS               78  65  78  57  79 /  80  70  30  10   5
DENTON              79  61  79  54  76 /  60  40  10   5   5
MCKINNEY            79  63  79  56  77 /  70  50  10  10   5
DALLAS              81  65  82  59  79 /  70  50  10  10   5
TERRELL             81  65  81  57  79 /  80  60  20  10   5
CORSICANA           82  66  83  60  80 /  70  60  20  10   5
TEMPLE              81  64  83  60  81 /  70  50  20  10   5
MINERAL WELLS       81  58  79  54  75 /  50  20   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/79
Hazardous weather outlook, Apr 29, 5:15 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
515 AM CDT FRI APR 29 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
515 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
ALTHOUGH THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...THEY ARE
MORE LIKELY TO OCCUR DURING THE AFTERNOON WHEN A DRYLINE INVADES
FROM THE WEST. IN ADVANCE OF THE BOUNDARY...A VERY UNSTABLE
ATMOSPHERE WILL BE LARGELY UNCAPPED AT PEAK HEATING...AS AN
APPROACHING UPPER-LEVEL DISTURBANCE PROVIDES LIFT TO HELP INITIATE
STORMS. STRONG VERTICAL WIND SHEAR WILL AID IN STORM MAINTENANCE
AND MAY RESULT IN SUPERCELLS CAPABLE OF VERY LARGE HAIL...
DAMAGING WINDS...AND TORNADOES.

THE ACTIVITY WILL SHIFT EAST OF THE I-35 CORRIDOR THIS EVENING.
THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE AFTER DARK
BUT GRADUALLY DIMINISH DURING THE OVERNIGHT HOURS. AS THE NIGHT
PROGRESSES...TRAINING CELLS MAY ENHANCE THE THREAT OF FLOODING...
PARTICULARLY IN EAST TEXAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A COLD FRONT WILL EVENTUALLY OVERTAKE THE DRYLINE...AND THE
RESULTING BOUNDARY MAY LINGER ACROSS CENTRAL AND EAST TEXAS
SATURDAY AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS WILL BE
POSSIBLE ALONG THE STALLED FRONT...BUT A LACK OF FORCING MAY LIMIT
THE EXTENT AND INTENSITY OF THE ACTIVITY. SEVERE WEATHER IS NOT
EXPECTED.

THE NEXT STORM SYSTEM WILL APPROACH EARLY NEXT WEEK. THUNDERSTORM
CHANCES WILL RETURN AS EARLY AS SUNDAY NIGHT AND CONTINUE ON
MONDAY...BEFORE COMING TO AN END ON TUESDAY. THE SEVERE THREAT
DURING THIS PERIOD APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING...
ESPECIALLY ALONG AND EAST OF THE I-35 CORRIDOR.

25

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:56 PM CDTSpecial Weather StatementFWDBell49 min
Apr 28, 8:29 PM CDTSevere Thunderstorm WarningFWDBell46 min
Apr 28, 9:13 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, McLennan47 min
Apr 28, 9:34 PM CDTSevere Thunderstorm WarningFWDBell, Coryell26 min
Apr 28, 9:58 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, McLennan62 min
Apr 28, 10:39 PM CDTAreal Flood AdvisoryFWDBell, Coryell, McLennan3 hr
Apr 29, 1:57 AM CDTSpecial Weather StatementFWDMontague48 min
Apr 29, 2:04 AM CDTSevere Thunderstorm WarningFWDCooke, Montague41 min
Apr 29, 9:51 AM CDTRiver Flood WarningFWDHunt53 hr
Apr 29, 9:51 AM CDTRiver Flood WarningFWDHunt, Rockwall40 hr
Apr 29, 11:16 AM CDTRiver Flood WarningFWDDelta, Hopkins51 hr
Apr 29, 12:27 PM CDTSpecial Weather StatementFWDHenderson33 min
Apr 29, 12:32 PM CDTSpecial Weather StatementFWDVan Zandt28 min
Apr 29, 1:04 PM CDTSpecial Weather StatementFWDFreestone, Leon, Robertson26 min
Apr 29, 1:09 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson66 min
Apr 29, 1:33 PM CDTSpecial Weather StatementFWDLeon, Robertson57 min
Apr 29, 1:43 PM CDTSpecial Weather StatementFWDTarrant32 min
Apr 29, 1:56 PM CDTSpecial Weather StatementFWDCollin34 min
Apr 29, 2:00 PM CDTSevere Thunderstorm WarningFWDLeon, Robertson60 min
Apr 29, 2:06 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone54 min
Apr 29, 2:10 PM CDTSpecial Weather StatementFWDComanche, Erath, Hood35 min
Apr 29, 2:15 PM CDTSevere Thunderstorm WarningFWDDenton, Wise60 min
Apr 29, 2:20 PM CDTSevere Thunderstorm WarningFWDFannin, Grayson25 min
Apr 29, 2:21 PM CDTAreal Flood AdvisoryFWDAnderson, Delta, Freestone, Henderson, Hopkins, Leon and 4 more4 hr
Apr 29, 2:30 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland60 min
Apr 29, 2:32 PM CDTSevere Thunderstorm WarningFWDWise43 min
Apr 29, 2:38 PM CDTSevere Thunderstorm WarningFWDErath, Palo Pinto, Parker39 min
Apr 29, 2:39 PM CDTSevere Thunderstorm WarningFWDYoung48 min
Apr 29, 2:44 PM CDTAreal Flood WarningFWDBell, Coryell, McLennan3 hr
Apr 29, 2:58 PM CDTSevere Thunderstorm WarningFWDLeon47 min
Apr 29, 3:07 PM CDTSpecial Weather StatementFWDBosque, Hill, Somervell53 min
Apr 29, 3:07 PM CDTSevere Thunderstorm WarningFWDLamar53 min
Apr 29, 3:11 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone64 min
Apr 29, 3:13 PM CDTSevere Thunderstorm WarningFWDDenton, Wise40 min
Apr 29, 3:16 PM CDTSevere Thunderstorm WarningFWDJack39 min
Apr 29, 3:28 PM CDTSevere Thunderstorm WarningFWDBosque, Hill, Johnson62 min
Apr 29, 3:55 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Navarro, Van Zandt65 min
Apr 29, 4:08 PM CDTSevere Thunderstorm WarningFWDTarrant44 min
Apr 29, 4:10 PM CDTSevere Thunderstorm WarningFWDGrayson65 min
Apr 29, 4:12 PM CDTSpecial Weather StatementFWDLeon, Limestone33 min
Apr 29, 4:19 PM CDTTornado Warning Tornado observedFWDGrayson26 min
Apr 29, 4:28 PM CDTAreal Flood WarningFWDDelta, Fannin, Henderson, Hopkins, Hunt, Kaufman and 4 more3 hr
Apr 29, 4:40 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant41 min
Apr 29, 4:43 PM CDTTornado WarningFWDGrayson32 min
Apr 29, 4:45 PM CDTSevere Thunderstorm WarningFWDCollin, Denton43 min
Apr 29, 4:51 PM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt54 min
Apr 29, 4:54 PM CDTTornado WarningFWDHenderson36 min
Apr 29, 4:58 PM CDTSevere Thunderstorm WarningFWDComanche62 min
Apr 29, 5:04 PM CDTTornado WarningFWDVan Zandt41 min
Apr 29, 5:06 PM CDTSevere Thunderstorm WarningFWDCooke, Denton28 min
Apr 29, 5:06 PM CDTSevere Thunderstorm WarningFWDBosque, Hamilton54 min
Apr 29, 5:21 PM CDTTornado WarningFWDHenderson, Van Zandt39 min
Apr 29, 5:41 PM CDTFlash Flood WarningFWDHenderson, Van Zandt3 hr
Apr 29, 5:54 PM CDTSevere Thunderstorm WarningFWDLampasas66 min
Apr 29, 5:57 PM CDTSevere Thunderstorm WarningFWDBosque, Erath, Hamilton34 min
Apr 29, 5:59 PM CDTAreal Flood WarningFWDFannin, Grayson3 hr
Apr 29, 5:59 PM CDTSevere Thunderstorm WarningFWDBosque, Hill, Johnson, Somervell61 min
Apr 29, 6:08 PM CDTTornado WarningFWDBosque37 min
Apr 29, 6:48 PM CDTFlash Flood WarningFWDBosque2 hr
Apr 29, 6:59 PM CDTSevere Thunderstorm WarningFWDBosque, Hamilton61 min

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.